Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 7, 2018, 1:58 PM MDT for 12 counties in New Mexico. It took effect at Apr 8, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 1:58 PM MDT (19:58 UTC)
- In effect from
- Apr 8, 2018, 12:00 PM MDT
- Expired
- Apr 8, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS85 KABQ 071958 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 158 PM MDT Sat Apr 7 2018 ...RED FLAG WARNING IN EFFECT SUNDAY FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Windy, unstable and very dry conditions will develop Sunday in the wake of a departing trough, leading to several hours of critical fire weather conditions across most of central and northern New Mexico. NMZ101-103>109-081300- /O.UPG.KABQ.FW.A.0024.180408T1800Z-180409T0200Z/ /O.NEW.KABQ.FW.W.0027.180408T1800Z-180409T0300Z/ Northwest Plateau-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 158 PM MDT Sat Apr 7 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of central and northern New Mexico Sunday afternoon and early evening. * 20 FOOT WINDS...West to northwest 20 to 35 mph with occasional gusts of 40 to 55 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
336 WWUS85 KABQ 081142 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 542 AM MDT Sun Apr 8 2018 ...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Windy, unstable and very dry conditions will develop today in the wake of a departing trough, leading to several hours of critical fire weather conditions across most of central and northern New Mexico. NMZ101-103>109-082100- /O.CON.KABQ.FW.W.0027.180408T1800Z-180409T0300Z/ Northwest Plateau-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 542 AM MDT Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * AREA AND TIMING...Much of central and northern New Mexico this afternoon and early evening. * 20 FOOT WINDS...West to northwest 20 to 35 mph with occasional gusts of 40 to 55 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
951 WWUS85 KABQ 082042 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 242 PM MDT Sun Apr 8 2018 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Windy, unstable and very dry conditions will develop today in the wake of a departing trough, leading to several hours of critical fire weather conditions across most of central and northern New Mexico. NMZ101-103>109-090300- /O.CON.KABQ.FW.W.0027.000000T0000Z-180409T0300Z/ Northwest Plateau-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 242 PM MDT Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...Much of central and northern New Mexico through early evening. * 20 FOOT WINDS...West to northwest 20 to 35 mph with occasional gusts of 40 to 55 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
931 WWUS85 KABQ 090242 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 842 PM MDT Sun Apr 8 2018 NMZ101-103>109-090345- /O.EXP.KABQ.FW.W.0027.000000T0000Z-180409T0300Z/ Northwest Plateau-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 842 PM MDT Sun Apr 8 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds are subsiding and humidities rising, reducing the fire weather concerns this evening. Thus, the Red Flag Warning will be allowed to expire at 900 PM MDT. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 11:43 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 11:43 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1143 AM MDT Sat Apr 7 2018 .AVIATION... 18Z TAF CYCLE Lingering patches of low clouds are still over portions of eastern New Mexico with scattered MVFR conditions. These should continue to erode away through 07/2000UTC. A fast-moving Pacific disturbance will keep breezy to locally windy conditions going through the afternoon and into the overnight with winds surging upward into the late morning and afternoon Sunday. Widespread gusts of 35 to 50 kt will be possible midday Sunday. Periodic light rain and snow showers will develop tonight over northwestern to north central parts of the state along with mountain obscurations over the northern peaks. 52 && .PREV DISCUSSION...1113 AM MDT Sat Apr 7 2018... .UPDATE... Quick update to lower temperatures over our east central and southeast plains. Looks like this area will be the slowest at getting rid of the low clouds. Banking on some sunshine this afternoon, or highs will be lower than I have. && .PREV DISCUSSION...301 AM MDT Sat Apr 7 2018... .SYNOPSIS... The backdoor cold front that has brought the eastern plains cold temperatures and low clouds early this morning has stalled east of the central mountains. Dry northwest flow aloft today will break up the low clouds across the eastern New Mexico by midday, but high temperatures across the eastern plains will be below normal. To the west, highs will continue to be well above normal. A weak storm system will move across Colorado tonight and Sunday, bringing light precipitation to northern New Mexico and breezy to windy conditions for most of the region. Cool and dry northwest flow Monday will produce near to slightly below normal temperatures across the entire area. A backdoor cold front will move across the eastern plains Monday afternoon through Tuesday morning. The front will bring near to slightly below normal temperatures to eastern and central New Mexico Tuesday with above normal temperatures in western New Mexico. A ridge of high pressure aloft will crest over New Mexico Wednesday with temperatures well above normal across all of northern and central New Mexico. && .DISCUSSION... The backdoor cold front which moved across the eastern plains yesterday evening has stalled out near the eastern foothills of the central mountains early this morning. Low stratus decks have moved in behind the front from the northeast and east central plains westward to the central mountains. Behind the front, overnight temperatures have fallen into the upper teens and 20s across most of the eastern plains. A weak ridge aloft will move from southern CA to western NM today. Dry northwest flow ahead of the ridge axis will erode the low clouds across the eastern plains during the late morning to early afternoon. High temperatures across the eastern plains today will be well below normal given the cold air in place and morning clouds. To the west, high temperatures today will be generally 5 to 15 degrees above normal. A weak upper level trough will move rapidly across CO tonight and Sunday morning. Very high snow levels tonight across northwest and north central NM will favor rain showers and, given marginal instability, a few thunderstorms. As colder air moves across these areas behind the system Sunday, rain will change to snow at higher elevations of the northwest and north central mountains. Dry northwest flow behind the departing storm system on Monday will funnel cooler air across the region, and high temperatures will be near to slightly below normal across all of northern and central NM. A backdoor cold front will move into the northeast plains late Monday afternoon and continue westward Monday night. The front will reinforce cool air in the eastern plains Tuesday, where high temperatures will remain near to slightly below normal. High temperatures Tuesday across central and western NM will rebound to above normal, as a strong ridge of high pressure builds over the interior western U.S. Though this ridge is projected to flatten out Wednesday, an area of very warm air aloft will settle over the region with 700 millibar temperatures ranging from 10 to 13 degrees Celsius Wednesday afternoon. Highs Wednesday are expected to be 10 to 15 degrees above normal area wide. Medium range models are in fair agreement Thursday and Friday in tracking a strong upper level trough across the southern Great Basin Thursday and across northern NM Friday. A strong surface low pressure system in eastern CO Thursday and increasing winds aloft are expected to produce breezy to windy southwest winds across northern and central NM. Highs Thursday will not be as warm as Wednesday, but will still be well above normal. The storm system will bring a chance of precipitation to northern NM Friday, as well as below normal temperatures and breezy to windy northwest winds to the entire area with the passage of a Pacific cold front. 28 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SUNDAY... ...WIDESPREAD CRITICAL TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS NEXT THURSDAY... Temperatures will be below normal across the eastern plains today behind a backdoor cold front, but will otherwise be above to well above normal despite abundant mid and high clouds. A Fire Weather Watch is still in effect for Sunday for much of northern and central New Mexico, with significant drying forecast behind a shortwave trough moving east from the Rockies into the Great Plains. Eastern portions of the northeast and east central plains may be spared from critical fire weather conditions Sunday thanks to another backdoor frontal intrusion. Cooler conditions will prevail Monday with much less wind, but the trend from early through mid week will be a warming one with increasing winds and instability and decreasing humidity. By Wednesday, temperatures will be well above normal, Haines will be 5 to 6 and critical fire weather conditions will start to show up across portions of eastern New Mexico. Thursday still looks to be the big event as a potent Pacific trough approaches and a lee side trough deepens to near 982mb across northeast Colorado. Thursday should check all of the boxes, with preceeding poor humidity recovery, single digit minimum humidity, Haines of 5 to 6, above to well above normal temperatures, very windy conditions and impressive mixing heights. This trough will push a Pacific cold front through Thursday night, but critical fire weather conditions look to be a good bet Friday as well across the eastern plains thanks to strong downslope winds. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ101-103>109. &&
Hazardous weather outlook, Apr 7, 3:41 AM MDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 341 AM MDT Sat Apr 7 2018 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 341 AM MDT Sat Apr 7 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong west to northwest winds on Sunday combined with low afternoon relative humidity will bring the threat of critical fire weather conditions to much of northern and central New Mexico. Wind advisories are likely for Sunday. Warm temperatures, low humidity and strong southwest winds Thursday will have the potential to produce critical fire weather conditions and possible wind advisories across the entire area. At this time, it appears possible that critical fire weather conditions may persist across the eastern plains Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:29 PM MDT | Wind Advisory | ABQ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.